, Volume 268, Issue 3, pp 757-817
Date: 22 Sep 2006

Stable Directions for Small Nonlinear Dirac Standing Waves

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that for a Dirac operator, with no resonance at thresholds nor eigenvalue at thresholds, the propagator satisfies propagation and dispersive estimates. When this linear operator has only two simple eigenvalues sufficiently close to each other, we study an associated class of nonlinear Dirac equations which have stationary solutions. As an application of our decay estimates, we show that these solutions have stable directions which are tangent to the subspaces associated with the continuous spectrum of the Dirac operator. This result is the analogue, in the Dirac case, of a theorem by Tsai and Yau about the Schrödinger equation. To our knowledge, the present work is the first mathematical study of the stability problem for a nonlinear Dirac equation

Communicated by H.-T. Yau.